Alert archive / Wyoming / High Wind Watches in 2013
High Wind Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 20, 2013, 2:06 PM MST for 4 counties in Wyoming. It took effect at Jan 21, 2013, 9:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 2:06 PM MST (21:06 UTC)
- In effect from
- Jan 21, 2013, 9:00 PM MST
- Expired
- Jan 21, 2013, 4:52 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2998 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS75 KCYS 202106 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 206 PM MST SUN JAN 20 2013 ...STRONG WINDS POSSIBLE MONDAY NIGHT FOR WIND PRONE AREAS OF SOUTHEAST WYOMING... .WEST TO NORTHWEST WINDS LOOK TO INCREASE MONDAY NIGHT HIGH PRESSURE MOVES IN FROM THE WEST AND A SLOW MOVING FRONT LAYS ACROSS THE PANHANDLE. AT OUR WIND PRONE AREAS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. THIS EVENT LOOKS TO BE SHORT LIVED...MAINLY LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. WYZ106-110-116-211200- /O.NEW.KCYS.HW.A.0003.130122T0400Z-130122T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 206 PM MST SUN JAN 20 2013 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * TIMING...10 PM MONDAY EVENING THROUGH 8 AM TUESDAY MORNING * WINDS...WEST TO NORTHWEST 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
537 WWUS75 KCYS 211152 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 452 AM MST MON JAN 21 2013 ...STRONG WINDS ARE EXPECTED TONIGHT AND INTO TUESDAY MORNING FOR WIND PRONE AREAS OF SOUTHEAST WYOMING ALONG AND WEST OF THE LARAMIE RANGE... .WESTERLY WINDS WILL INCREASE THIS EVENING AND THEN CONTINUE THROUGH MID MORNING TUESDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE REGION. THE WINDS WILL AFFECT THE ARLINGTON AREA...THE SOUTHERN LARAMIE RANGE AND THE AREA BETWEEN CHUGWATER AND WHEATLAND. WINDS IN THOSE AREAS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. THE WINDS WILL DIMINISH SOME BY LATE MORNING TUESDAY. WYZ106-110-116-212300- /O.UPG.KCYS.HW.A.0003.130122T0400Z-130122T1500Z/ /O.NEW.KCYS.HW.W.0005.130122T0400Z-130122T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 452 AM MST MON JAN 21 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM THIS EVENING THROUGH 8 AM TUESDAY MORNING * WINDS...WESTERLY 35 TO 45 MPH SUSTAINED WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 20, 10:50 AM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 20, 10:50 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MST SUN JAN 20 2013 .AVIATION...18Z TAF ISSUANCE... COLD FRONT HAS PUSHED THROUGH ALL EXCEPT AREAS WEST OF THE LARAMIE RANGE LATE THIS MORNING. SURFACE WINDS SHIFTED FROM WESTERLY TO NORTHERLY BEHIND THE FRONT AND WERE GUSTING AS HIGH AS 30 KT. A LOW CLOUD DECK WAS PUSHING SOUTH ACROSS EASTERN WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. CEILINGS RANGED FROM HIGH END IFR TO MVFR...WITH CHADRON REPORTING OVC009. THERE WAS SOME PATCHY FOG AND SNOW FLURRIES ASSOCIATED WITH THIS CLOUD DECK. PREVAILING HIGH END IFR CEILINGS WILL PERSIST AT CHADRON THROUGH AT LEAST 22Z...WITH SLIGHT IMPROVEMENT TO PREVAILING MVFR THEREAFTER. PREVAILING LOW END MVFR CEILINGS ARE FORECAST AT ALLIANCE WITH A PERIOD OF HIGH END IFR THIS AFTERNOON. MVFR CEILINGS WILL ALSO ENCOMPASS THE SCOTTSBLUFF AREA THROUGH THE AFTERNOON...BUT REMAIN NORTH OF SIDNEY. VFR CONDITIONS SHOULD PREVAIL FOR THE SOUTHEAST WYOMING AERODROMES THROUGH TONIGHT...WITH GUSTY WESTERLY WINDS DEVELOPING MONDAY MORNING. && PREVIOUS DISCUSSION.../ISSUED AT 319 AM MST SUN JAN 20 2013/... SHORT TERM...TODAY THROUGH MONDAY NIGHT... A COLD FRONT WILL MOVE QUICKLY SOUTH AND ACROSS MUCH OF THE CWA THROUGH 18Z. AHEAD OF THE FRONT WILL BE FAIRLY MILD TEMPERATURES AS WELL AS WESTERLY SURFACE WINDS GUSTING TO 45 MPH ALONG AND WEST OF THE LARAMIE RANGE. IN ADDITION...CONSIDERABLE MID AND HIGH LEVEL CLOUDS WILL BE OVER MUCH OF THE CWA. MEANWHILE...BEHIND THE FRONT WILL BE COOLER TEMPERATURES...A PERIOD OF GUSTY NORTHERLY SURFACE WINDS AND SOME FLURRIES OVER THE NORTHEAST PART OF THE CWA. A SHORTWAVE TROUGH WILL MOVE RAPIDLY SOUTHEAST AND ACROSS THE NORTHERN PLAINS THIS MORNING. CHANNELED VORTICITY ASSOCIATED WITH THE 300 MB JET WILL REMAIN FROM WESTERN NORTH DAKOTA TO CENTRAL SOUTH DAKOTA. THE SHORTWAVE TROUGH WILL HELP TO MOVE THE COLD FRONT THROUGH MOST OF THE CWA THIS MORNING. THE COLD FRONT AS OF 09Z WAS LOCATED ACROSS FAR SOUTHERN MONTANA. STRONG COLD AIR ADVECTION BEHIND THE FRONT HAS RESULTED IN 3 HOURLY SURFACE PRESSURE RISES OF 7 MB BEHIND THE FRONT AND CURRENTLY OVER CENTRAL MONTANA. THAT HAS RESULTED IN A VERY FAST FRONTAL MOVEMENT AS IT HAS CROSSED MOST OF MONTANA SINCE 04Z. THAT PUSH AND CURRENT TIMING WILL PLACE THE FRONT THROUGH AT LEAST THE EAST PART OF THE CWA BY 16Z. THE BEST SURFACE PRESSURE RISES WILL MOVE TO THE SOUTHEAST BEHIND THE FRONT. HOWEVER...WITH THE CURRENT LOCATION AND PUSH THE FRONT WILL LIKELY MOVE ACROSS AREAS WEST OF THE LARAMIE RANGE AS WELL THIS MORNING. STRONG NORTHERLY SURFACE WINDS WILL BE POSSIBLE BEHIND THE FRONT FOR AT LEAST SEVERAL HOURS. FOR NOW WILL PLACE GUSTS TO 40 MPH IN THE FORECAST OVER THE EAST PART OF THE CWA BUT WOULD NOT BE SURPRISED IF HIGHER GUSTS OCCURRED. DEEP MOISTURE WILL BE LACKING BEHIND THE FRONT AND SO ONLY SOME FLURRIES ARE EXPECTED OVER THE NORTHEAST PART OF THE CWA INTO THE EARLY EVENING. LIGHT SNOW IS FALLING EARLY THIS MORNING OVER NORTHEAST MONTANA AND WESTERN NORTH DAKOTA. THE BETTER DYNAMICS AND DEEPER MOISTURE WILL REMAIN TO THE NORTH AND EAST OF THE CWA THROUGH TONIGHT. HOWEVER...LOWER CLOUDS WILL SPREAD OVER MAINLY THE NORTHERN PANHANDLE BEHIND THE FRONT. THE CLOUDS WILL PERSIST OVER THAT AREA INTO MONDAY MORNING. HEIGHTS ALOFT SLOWLY RISE OVER THE CWA MONDAY AND MONDAY NIGHT WITH FAST NORTHWEST FLOW ALOFT CONTINUING. THE SURFACE HIGH BEHIND THE FRONT WILL MOVE SOUTHEAST AND OVER THE CENTRAL PLAINS THROUGH 12Z TUESDAY. A SURFACE LOW PRESSURE TROUGH WILL DEVELOP OVER EASTERN WYOMING LATE MONDAY NIGHT. TEMPERATURES WILL WARM SOME IN MOST AREAS MONDAY AND NO PRECIPITATION IS EXPECTED OVER THE CWA FROM LATER TONIGHT THROUGH MONDAY NIGHT. WEST TO NORTHWEST SURFACE WINDS WILL GUST AS HIGH AS 45 MPH IN AREAS ALONG AND WEST OF THE CWA MONDAY AFTERNOON AND MONDAY NIGHT. LONG TERM...TUESDAY THROUGH SUNDAY...UPPER LEVEL RIDGE WILL MOVE TOWARD THE FORECAST AREA ON TUESDAY...WITH THE RIDGE AXIS FLATTENING SOMEWHAT AND MOVING OVERHEAD ON WEDNESDAY. THE RIDGE WILL FLATTEN AS A SHORTWAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST ON WEDNESDAY AND INTO THE CENTRAL PLAINS BY THURSDAY. MODELS ARE SIMILAR WITH THE GENERAL TREND OF THIS FEATURE...BUT HAVE SOME DIFFERENCES IN THE INTENSITY OF THE TROUGH AND ASSOCIATED SFC FEATURES. CONFIDENCE IS HIGH THAT TUESDAY AND WEDNESDAY WILL BE VERY WARM ACROSS THE EASTERN PLAINS...WITH MANY AREAS IN THE MID TO UPPER 50S. COULD SEE A FEW SPOTS SPIKE INTO THE LOWER 60S ON WEDNESDAY WITH THE THERMAL TROUGH AXIS OVERHEAD. THE ECMWF BRINGS IN A DECK OF HIGH CLOUDS QUICKER THAN THE GFS...WHICH COULD MAKE OR BREAK THE NUMBER OF 60 DEG READINGS SEEN ACROSS THE EASTERN PLAINS ON WEDNESDAY. OTHERWISE...BOTH DAYS WILL BE DRY AND WINDY AS THE APPROACHING UPPER WAVE DEEPENS THE LEE SIDE SFC PRESSURE TROUGH AND STRENGTHENS THE LLVL PRESSURE GRADIENT ALONG THE ROCKIES. VERY LIKELY COULD SEE WINDS HIT HIGH WIND CRITERIA IN THE GAP WIND PRONE AREAS AS THE MODELS ARE SUGGESTING THE LLVL INVERSION WILL NEVER FULLY BREAK. THE MAIN COLD FRONT ASSOCIATED WITH THE UPPER WAVE WILL MOVE THROUGH ON WEDNESDAY NIGHT...WITH THE ECMWF ABOUT 6HRS FASTER WITH THE FRONT PASSAGE THAN THE GFS. REGARDLESS...LOOKING AT COOLER TEMPERATURES FOR THURSDAY WITH WIDESPREAD MODERATE AND GUSTY NORTHWEST WINDS FOR THURSDAY MORNING. PRECIPITATION CHANCES RIGHT NOW ARE SLIM AS MOISTURE LOOKS MEAGER WITH THIS SYSTEM. BUT THE ECMWF BRINGS MORE COVERAGE OF LIGHT PRECIP THURSDAY MORNING AS THE MAIN UPPER WAVE MOVES ACROSS THE CWA...WHILE THE GFS IS WEAKER WITH THIS SYSTEM AND KEEPS THE BEST DYNAMICS NORTH OF THE CWA. SO FOR NOW...KEPT SLIGHT CHANCE POPS CONFINED TO THE MOUNTAINS AND NORTHERN COUNTIES WHERE MODEL CONSENSUS IS BEST. THE SHORTWAVE TROUGH WILL QUICKLY MOVE EAST THURSDAY NIGHT AND FRIDAY...WITH WEAK RIDGING TO RETURN FOR THE WEEKEND. SO AFTER A BRIEF COOL DOWN ON THURSDAY AND FRIDAY...WILL SEE TEMPS INCREASE BACK INTO THE 40S AND 50S ACROSS THE EAST...WITH 30S IN THE WEST. BREEZY WINDS WILL PERSIST ALONG AND WEST OF THE LARAMIE RANGE AS WELL. && FIRE WEATHER...LITTLE OR NO PRECIPITATION IS EXPECTED OVER THE CWA THROUGH NEXT WEEKEND. ONLY THE MOUNTAINS MAY SEE SOME LIGHT SNOW WEDNESDAY NIGHT AND THURSDAY MORNING. TEMPERATURES WILL BE COOL TODAY AND AGAIN NEXT THURSDAY AND FRIDAY. OTHERWISE...MILD CONDITIONS WILL OCCUR OVER THE CWA THROUGH NEXT WEEKEND AND MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 10 AND 25 PERCENT OVER THE LOWER ELEVATIONS. WINDS WILL GUST AS HIGH AS 40 MPH TODAY OVER THE CWA. THEN AFTER A BRIEF LULL...WESTERLY WINDS WILL GUST AS HIGH AS HIGH AS 40 MPH MONDAY AND MONDAY NIGHT ALONG AND WEST OF THE LARAMIE RANGE. EVEN STRONGER WINDS WILL BE POSSIBLE OVER THAT AREA TUESDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ESPECIALLY ON WEDNESDAY OVER SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE. THAT WILL BE THE WARMEST AND DRIEST DAY THROUGH NEXT WEEKEND WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...CLAYCOMB LONG TERM/AVIATION...JAMSKI PREVIOUS DISCUSSION...WEILAND/MAZUR
Hazardous weather outlook, Jan 20, 4:09 AM MST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 409 AM MST SUN JAN 20 2013 WYZ101>119-211115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 409 AM MST SUN JAN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS GUSTING UP TO 45 MPH WILL OCCUR IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH NOON. NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH ACROSS THE EASTERN PLAINS BEHIND A COLD FRONT MOVING SOUTH ACROSS THE AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WESTERLY WINDS WILL CONTINUE FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH FRIDAY. WINDS WILL GUST NEAR 50 MPH AT TIMES IN THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-211115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 409 AM MST SUN JAN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH ACROSS THE NEBRASKA PANHANDLE BEHIND A COLD FRONT MOVING SOUTH ACROSS THE AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
High Wind Watches in Wyoming, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.